Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Charleston, SC

May 22, 2000Bryan County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 22, 2000, 1:38 PM EDT for Bryan County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2000, 1:38 PM EDT (17:38 UTC)
Expired
May 22, 2000, 2:15 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Bryan County, GA

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1548 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS52 KCHS 221741
SVRCHS
GAC029-221815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT MON MAY 22 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN BRYAN COUNTY IN GEORGIA
  
* UNTIL 215 PM EDT

* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES EAST OF RICEBORO...OR ABOUT 14 MILES
  SOUTHEAST OF HINESVILLE...MOVING EAST AT 35 MPH.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHARLESTON.
$$
LAT...LON 3184 8150 3173 8152 3163 8115 3181 8108
TJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:00 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 22, 10:00 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1000 AM EDT MON MAY 22 2000

PCPN ON 88D WEAKENING ACRS SC PTN OF CWA AS CFNT CREEPS THRU MIDLANDS
ATTM. STILL A PRETTY GD AREA OF PCPN ACRS S CNTRL GA WTH ONE GD SIZED
CELL W OF KVDI. VSBL STLT ALSO SHOWING SOME BREAKS IN CLDS. DEWPTS
DROPPING SLOLY BEHIND FNT...GENERALLY IN THE MID 60S AHD AND ARND 60
BEHIND.

SMALL S/W SEEN ON WV STLT ACRS SW GA WHICH MAY HELP ENHANCE PCPN
MOVG TWD WRN SXNS OF CWA...AND MAY PERSIST THRU AFTN AS IT MOVS THRU
RGN...ESP IF ANY CBRZ FNT GETS GOING AND INTERACTS WTH THIS FEATURE.
WL KEEP IN 30 PCT CHC SWRS/TSTMS GOING THRU AFTN SINCE CWA RMNS IN
DECENT AREA OF LIFT ALNG WTH APPROACHING S/W.

AS FOR TEMPS...ALREADY IN UPR 70S TO ARND 80 DEGS ATTM. WL UP HIGH
TEMPS JUST A BIT...ESP WHERE SUN IS OUT OVR GA AND CSTL SC ATTM.

CWF...WNDS ACRS CSTL WATERS ARND 15 KT...AND 10-15 KT NR SHORE.
PRETTY MCH AS XPCTD ON PREV FCST PKG. WNDS SHD CONT TO DMNSH AS PG
MOVS FURTHER E.

.CHS...
SC...NONE.
GA...NONE.

EVT

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:09 PM EDTSevere Thunderstorm WarningCHSLiberty, Long36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.